MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Catalog Number 816022100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant antibody detection results and false negative results on one patient using biotestcell i11-plus on tango infinity.One patient sample (b)(6) was tested on (b)(6) 2024 on the tango infinity with biotestcell 3, lot 9429011-00.The test result was: p1 was edited from +/- to 1+, p2 = 1+, p3 was negative.The same sample was tested using the same instrument on the same day with biotestcell-i11 plus.The test result showed that cells 1 - 3 were +/- but edited to 1+.The customer noted that cell 4 appeared to be positive but was interpreted as negative by the instrument.We were informed that the patient received rhogam during the 1st week of (b)(6) 2024.The retention sample of the complained product biotestcell i11-plus was tested during its shelf-life.Biotestcell-i 11 plus, lot 9430011-00 was tested with 4 known antibodies (anti-c, anti-fya, anti-k (determined in double) and solidscreen ii control).Also, 3 donor samples supposed to be antibody free were tested and additionally solidscreen ii negative control.All test results were within expectations.The tests carried out in double determination achieved the same test results (+/- 1 reaction strength) when testing the positive antibodies.The donor samples as well as the solidscreen ii negative control reacted negatively.The positive control solidscreen ii control (anti-d) reacted clearly positive.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Log files of the affected tango infinity instrument are currently under investigation.This medical device report is not submitted within the required 30-day period.We deeply regret this omission.An internal quality notification, qn (b)(4), has been opened for this reason.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported discrepant antibody detection results and false negative results on one patient using biotestcell i11-plus on tango infinity.One patient sample (b)(6) was tested on (b)(6) 2024 on the tango infinity with biotestcell 3, lot 9429011-00.The test result was: p1 was edited from +/- to 1+, p2 = 1+, p3 was negative.The same sample was tested using the same instrument on the same day with biotestcell-i11 plus.The test result showed that cells 1 - 3 were +/- but edited to 1+.The customer noted that cell 4 appeared to be positive but was interpreted as negative by the instrument.We were informed that the patient received rhogam during the 1st week of (b)(6).The retention sample of the complained product biotestcell i11-plus was tested during its shelf-life.Biotestcell-i 11 plus, lot 9430011-00 was tested with 4 known antibodies (anti-c, anti-fya, anti-k (determined in double) and solidscreen ii control).Also, 3 donor samples supposed to be antibody free were tested and additionally solidscreen ii negative control.All test results were within expectations.The tests carried out in double determination achieved the same test results (+/- 1 reaction strength) when testing the positive antibodies.The donor samples as well as the solidscreen ii negative control reacted negatively.The positive control solidscreen ii control (anti-d) reacted clearly positive.A product sample of the allegedly defective lot of biotestcell i11-plus was requested from the customer for investigational testing as well as the patient sample that had caused the false negative result.Neither product nor patient sampel were provided, therefore an expedient investigation was not possible.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Log files of the affected tango infinity instrument showed no indication of an instrument malfunction.It can be assumed that decreasing and weak reactivity of the passive anti-d may have led to a certain degree of variability.The reactions in the first test run were already weak, which also indicates that the rhogam is present at a limit concentration that can lead to different reaction strengths, as each method used has its variation.We referred the customer to the note in our ifu under "limitations": "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." this medical device report is not submitted within the required 30-day period.We deeply regret this omission.An internal quality notification, qn (b)(4), has been opened for this reason.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Common Device Name
BIOTESTCELL-I 11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20299279
Report Number9610824-2024-00043
Device Sequence Number18078958
Product Code QHT
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)240923(10)9430011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number816022100
Device Lot Number9430011-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL 3, LOT 9429011-00; BIOTESTCELL 3, LOT 9429011-00; TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown